Winter Weather, Parmer
- When
- November 28, 5:00 AM CST to 10:00 AM CST
- Where
- Parmer forecast zone
- Reported by
- COOP Observer
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
A compact upper level closed low quickly moved across eastern New Mexico and West Texas on the morning of the 28th. Temperatures dropped enough during the early morning hours for rain to change to all snow in Parmer County.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A compact upper level closed low quickly moved across eastern New Mexico and West Texas on the morning of the 28th. Temperatures dropped enough during the early morning hours for rain to change to all snow in Parmer County. A cooperative weather observer in Friona measured 1.0 inches of snow.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 28, 2:52 AM CST, 2 hours 8 minutes earlier.
Area Forecast Discussion National Weather Service Lubbock TX 252 AM CST Sat Nov 28 2020 .SHORT TERM... Lift from the upper low is beginning to push into the FA with a southeast expansion shown on WV imagery. Some returns have developed on radar, but so far automated stations have reported no falling precip. This is likely due to dewpoint depressions of 10+ degrees F at the surface. This spread will decrease as we get later into the morning with temps continuing to cool and as top-down moistening occurs. Initially precip will likely be in the form of liquid rain across most of the Caprock with mainly snow possible across the extreme southwestern Texas Panhandle. As temps continue to cool to near freezing on the Caprock there should be a more steady change over to snow. The change over to snow will mostly depend on surface temps and how quickly/close they get to freezing. Areas across the Rolling Plains should mostly if not all liquid rain, albeit a cold rain. Little to no snow accumulation is expected. A light dusting is across most areas on the Caprock with up to an inch possible across the extreme southwestern Texas Panhandle. Snow that does accumulate will likely melt off fairly quickly. Nonetheless roads could become slick. Temps will be very slow to warm today especially with thick cloud cover remaining in place and surface winds staying out of the north to northeast. Highs will struggle to reach to 40s across much of the FA with many areas only seeing highs in the 30s. Precip will decrease from west to east through the day as the upper low moves across the Texas Panhandle with precip expecting to end around midnight area wide. Wraparound precip does not appear to be an issue as the low passes to our east tonight, but a few flurries/sprinkles can not be ruled out. How low overnight lows drop will depend on cloud cover. Some cloud cover is expected behind the low which will help to keep temps slightly warmer. Forecasted temps have been edged up a degree or two from previous guidance to account for this. Skies with the best chance of clearing will be along the TX/NM state line where forecasted temps are the coolest. .LONG TERM... The upper level low currently bringing our precipitation will be just east of the region by daybreak on Sunday. Surface ridging already over the area on Sunday morning will receive a reinforcing shot of cold air during the morning to afternoon hours. Moderate pressure rises behind this cold front will bring winds up with the strongest winds in the extreme southwestern Texas Panhandle. Guidance currently depicts wind speeds in advisory criteria in this area during the day on Sunday. Afterwards, a 1036mb surface ridge will settle over the area on Monday morning allowing for a chilly start to the day. Another cold front is expected late Tuesday or early Wednesday under highly amplified upper level flow. Ensemble guidance from this period and beyond is currently experiencing very high spread. However, the general pattern will favor colder air invading the eastern half of the CONUS next week. Fortunately, this will not be extreme cold with the uber cold air currently over Siberia. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/01
Hazardous Weather Outlook National Weather Service Lubbock TX 253 AM CST Sat Nov 28 2020 TXZ021>044-290900- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 253 AM CST Sat Nov 28 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A mix of rain and snow will be possible across the Caprock today, with the potential for a period of all snow, primarily across the southwest Texas Panhandle and northern South Plains this morning. Snow totals of a dusting to an inch will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A strong cold front will move through the area Sunday morning. This front may bring sustained winds in excess of 30 mph across the extreme southwestern Texas Panhandle and northwestern South Plains.
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2020Every state in 2020This day in weather historyWarnings in Texas, November 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 922939.